Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest medication for constipation and muscle strain in stomach

i have been constipated and took too many laxatives which caused diarrhoea and sill constipated that I had to strain severely to pass hard stools which has caused piles and discomfort which I am treating but I am now having pain when I cough on my right hand side of my stomach could this be muscle strain
Thu, 31 Jan 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Medical Topics
General Surgeon 's  Response
Hi,

Noted the history and understood the concerns.

Your meaning of constipation means passing hard stools with force in spite taking many laxatives.
I would advise you the following in such a situation:
Consult a Gastroenterologist.
X-ray of abdomen in standing position to see for fecolith formation as your trans-vaginal ultrasonography has shown so. If present then you need water/saline-soap enema for proper evacuation. This will help evacuation of the hard fecoliths and thus may help regularize the bowel.
Further cleansing of the bowel for preparation can allow colonoscopy and biopsy.
Other tests as needed.
This may give a reason for hard stools.
Ano-proctoscopy can help to see for the hemorrhoids, its degree and plan for management.
Stool softeners are needed more than the laxatives.
Dietary changes to stop the foods and beverages and cause hard stools may help further.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. T Chandrakant,
General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have a sharp pain in my lower right abdomen when I cough. I have had a cold for a couple weeks. The sneezing from my cold caused my back to go out. I went to the clinic and got prescriptions for tramodol, cyclobenzaprine, a cough medicine pill, and another pill I can t remember the name of. They caused constipation. A few days later my stomach pain appeared. Could this just be muscle strain or should I be worried?

doctor1 MD

hi a couple years ago i was lifting some weight and strain a muscle in my right hand,a big red spot came on my right shoulder almost to the centre of my back i went to a physiotherapist which did some massage on the shoulder for two months,ever since that time if i hold up my right hand are set a curtain way my two middle fingers started to stiff up and my right hand finger tips are always numb please advise

doctor1 MD

I have been having pain in my left upper quadrant. It started with a muscle strain my back with pain in my back radiating to same area as back in abdomen or diaphragm. After a week of this pain I had a cortisone and toradol injection. Given Mobic, soma and hydrococone if needed. By Monday the pain completely went away. On Thursday pain started to come back. I took the meds given and had relief. The pain in back is gone but the pain in LUQ front is not going away and hurts a lot. I also had a lot of gas pain when this first started but that has gone away. I m going on my 3rd week of pain. I m just not sure where to turn. It a very dull pain. Thank you Tammy YYYY@YYYY

Recent questions on  Constipation

doctor1 MD

I am a 48-year-old, Caucasian female. I have been experiencing constipation alternating with diarrhea . There is always a pinkish to red mucus discharge with the bowel movement . This can be seen in the stool or separate - such as when I have diarrhea - and then the mucus is actually separate from the stool. It appears in a blob or ball like formation, kind of fluffy, and can range from pink to red in color. I am a cancer survivor (cervical/uterine and Thyroid). Recently (2011) diagnosed with Myasthenia Gravis . I currently work for a physician but do not wish to ask. Any information - and I know it is not a diagnosis - would be appreciated.

doctor1 MD

i have been suffering from chronic constipation , bloated stomach and always burping for 3 years from now. i just lose bowel after 2 to 3 days but im not still satisfied with the stool i release. sometimes it s long and sometimes short that makes me discomfort. Just this june i was diagnosed as HIV positive and i suspect that this long term disease that i got is ileocecal TB since it s an infection or opportunistic infection can be brought by the virus itself. I undergone colonoscopy and endoscopy 2 years ago but still the doctor couldn t find what s the cause of this chronic constipation and the like. That s why i suspect it s ileocecal TB. pls. advise me doc what to do. tnx and more power...

doctor1 MD

I got my periods regular. ..did d pregnancy test twice...result is neg...did d test cuz f nausia constipation n vomiting sensation. ....bt I feel m pregnant...wad du I du...m unmarried n I du nt want to kp baby....temmi b best n sweet dr...few drs r vry aggressive related to dis....sugg me the medicine

doctor1 MD

Thank you. I went to ER yesterday and was told that I have sever constipation. They took xrays. My upper left abdomen is distended. I was told take a bottle of miralax and split it between 2 bottles of gatorade. I did that at 1pm. The only thing I have passed is water.

doctor1 MD

Is it true that a breast feed baby is normal to not have a bowel movement in 5 to 7 days

doctor1 MD

I have cirrhosis . I have been told it is moderate to severe. I have the common conditions that go with it. Very low platelet count . (numerous esophageal bandings) I am not a new-comer to this affliction. These are the things that have been...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be